Let SF(n) be the usual monoid of orientation- and base point-preserving self-equivalences of the n-sphere S-n. If Y is a (right) SF(n)-space, one can construct a classifying space B(Y, SF(n), *)=B_n for S^n-fibrations with Y-structure, by making use of the two-sided bar construction. Let k: B_n--> BSF(n) be the forgetful map. A Y-structure on a spherical fibration corresponds to a lifting of the classifying map into B_n. Let K_i=K(Z_2, i) be the Eilenberg-Mac Lane space of type (Z_2, i). In this paper we study families of structures on a given spherical fibration. In particular, we construct a universal family of Y-structures, where Y=W_n is a space homotopy equivalent to \Pi _(i greater than or equal to1) K_i. Applying results due to Booth, Heath, Morgan and Piccinini, we prove that the universal family is a spherical fibration over the space map{B_n, B_n} x B_n. Furthermore, we point out the significance of this space for secondary characteristic classes. Finally, we calculate the cohomology of B_n.

Families of structures on spherical fibrations / Cavicchioli, Alberto; F., Hegenbarth. - In: GEOMETRIAE DEDICATA. - ISSN 0046-5755. - STAMPA. - 85:(2001), pp. 85-111.

Families of structures on spherical fibrations

CAVICCHIOLI, Alberto;
2001

Abstract

Let SF(n) be the usual monoid of orientation- and base point-preserving self-equivalences of the n-sphere S-n. If Y is a (right) SF(n)-space, one can construct a classifying space B(Y, SF(n), *)=B_n for S^n-fibrations with Y-structure, by making use of the two-sided bar construction. Let k: B_n--> BSF(n) be the forgetful map. A Y-structure on a spherical fibration corresponds to a lifting of the classifying map into B_n. Let K_i=K(Z_2, i) be the Eilenberg-Mac Lane space of type (Z_2, i). In this paper we study families of structures on a given spherical fibration. In particular, we construct a universal family of Y-structures, where Y=W_n is a space homotopy equivalent to \Pi _(i greater than or equal to1) K_i. Applying results due to Booth, Heath, Morgan and Piccinini, we prove that the universal family is a spherical fibration over the space map{B_n, B_n} x B_n. Furthermore, we point out the significance of this space for secondary characteristic classes. Finally, we calculate the cohomology of B_n.
85
85
111
Families of structures on spherical fibrations / Cavicchioli, Alberto; F., Hegenbarth. - In: GEOMETRIAE DEDICATA. - ISSN 0046-5755. - STAMPA. - 85:(2001), pp. 85-111.
Cavicchioli, Alberto; F., Hegenbarth
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/303475
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? 0
social impact